Alert archive / Tennessee / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 11, 2000, 6:19 PM EDT for Greene County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 11, 2000, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 112228 FFWMRX TNC059-120115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 619 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN EASTERN TENNESSEE * UNTIL 915 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR GREENEVILLE. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP NORTHWEST OF THE REGION IN SOUTHEAST KENTUCKY. MOVEMENT OF THE STORMS IS SOUTHEAST AT 15 MPH. THIS MOVEMENT WILL BRING MORE THUNDERSTORMS OVER GREENE COUNTY AS THE EVENING PROGRESSES. * LOCATIONS IN THE WARNING INCLUDE... GREENEVILLE...CEDAR CREEK...CAMP CREEK NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 1.5 INCHES OF RAIN HAVE FALLEN OVER PARTS OF GREENE COUNTY INCLUDING GREENEVILLE DURING THE PAST HOUR. AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER THE NEXT THREE HOURS. AT 619 PM EDT A TRAINED AMATEUR RADIO WEATHER SPOTTER REPORTED WATER COVERING ROADS AND CREEKS OUT OF THEIR BANKS IN AND AROUND GREENEVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVER!S THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:43 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 3:43 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EDT TUE JUL 11 2000 S/W TAPPING INTO MODERATE INSTABILITY NORTH OF THE CUMBERLAND PLATEAU OVER SOUTHEAST KENTUCKY ATTM...WITH RAPID DEVELOPMENT OF THUNDERSTORM COMPLEX OBSERVED. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AS THE COMPLEX MOVES SOUTHEAST INTO MODERATE TO HIGH INSTABILITIES (CAPE 3500 J/KG AND LI/S ~ -10). FOR TONIGHT...THE THUNDERSTORMS COMPLEX IS EXPECTED TO EVOLVE INTO AN MCS...SO WILL SIGNIFICANTLY INCREASE POPS IN THE CENTRAL AND NORTHERN FORECAST AREA...AND MENTION SEVERE POSSIBLE IN MRX COUNTIES BORDERING KENTUCKY. ALSO...RAIN HEAVY AT TIMES WILL BE MENTIONED WHERE HAVE 70 POP OR BETTER (PW/S GETTING CLOSE TO 2.00 INCHES IN THESE AREAS). WEDNESDAY...THE FRONTAL BOUNDARY IS EXPECTED TO GET INTO THE FORECAST AREA...AND CONTINUE TO SLOWLY SINK SOUTHWARD. DO NOT EXPECT TO SEE WIDESPREAD CONVECTIVE PRECIPITATION DURING THE LATE MORNING INTO THE EARLY AFTERNOON. HOWEVER...SUSPECT THAT A THUNDERSTORM COMPLEX WILL FORM IN THE FORECAST AREA BY LATE AFTERNOON...AS SUGGESTED BY THE ETA (THE FAVORED MODEL WITH THIS WEATHER PATTERN SO FAR). CHANCE POPS ADVERTISED. WEDNESDAY NIGHT...BUMPED UP THE POPS AS MCS ACTIVITY EXPECTED IN THE SOUTH...POSSIBLY CENTRAL SECTIONS (DEPENDENT ON AFTERNOON RECOVERY). IT APPEARS THAT THE SOUTHERN FORECAST AREA WILL BE THE PRIME TARGET AS ETA-BASED INSTABILITIES AT 00Z ARE QUITE HIGH (CAPES ~ 3500 TO 4000 J/KG AND LI/S -5 TO -10, DEPENDENT ON RECOVERY). NORTH OF THE FRONTAL BOUNDARY...IN THE NORTHERN FORECAST AREA...A MORE STABLE ENVIRONMENT AND NORTHERN SURFACE FLOW SUBSTANTIAL A LOWER POP. LOOKS LIKE MORE STABLE AIR WILL FINALLY WORK IN BY THE WEEKEND... WITH NO POP/S MENTIONED ON SUNDAY. FCSTID = 4 CHA 74 92 73 90 / 40 40 60 40 TYS 72 90 70 88 / 70 40 50 40 TRI 68 85 64 84 / 70 40 40 30 OQT 70 90 69 87 / 70 40 50 40 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Special weather statement, Jul 11, 1:16 PM EDT, 5 hours 3 minutes before
NCZ060-111725- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 116 PM EDT TUE JUL 11 2000 TEST...TEST...TEST...TEST...
Special weather statement, Jul 11, 1:21 PM EDT, 4 hours 58 minutes before
NCZ061-111730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 121 PM EDT TUE JUL 11 2000 ...TEST...TEST...TEST...TEST...
Special weather statement, Jul 11, 1:54 PM EDT, 4 hours 25 minutes before
NCZ061-111815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 154 PM EDT TUE JUL 11 2000 ...TEST...TEST...TEST...TEST..
Special weather statement, Jul 11, 3:05 PM EDT, 3 hours 14 minutes before
NCZ061-111915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT TUE JUL 11 2000 ...TEST...TEST...TEST...TEST...
Special weather statement, Jul 11, 3:17 PM EDT, 3 hours 2 minutes before
NCZ060-111931- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT TUE JUL 11 2000 TEST...TEST...TEST...TEST...
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:12 AM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 33 min |
| Jul 11, 2:12 AM EDT | Severe Thunderstorm Warning | MRX | Johnson | 33 min |
| Jul 11, 7:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 23 min |
| Jul 11, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 45 min |
| Jul 11, 7:43 PM EDT | Flash Flood Warning | MRX | Blount | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.